MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP INFUSION
Model Number 903-00039
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the unit was constantly exhibiting error 101.All sensors were cleaned and a new disposable was installed, however, the error persisted.No patient harm was reported.
 
Additional Manufacturer Narrative
The internal complaint file # (b)(4) has been logged for this incident for traceability.The ri-2 involved in this incident was returned to belmont for investigation on september 30, 2025.The incident was initially reported to belmont by the user facility on september 11, 2025.It was reported that the unit was constantly exhibiting error 101.All sensors were cleaned and a new disposable was installed, however, the error persisted.No patient harm was reported.Based upon the information provided, belmont documented the incident to be non-reportable at that point.Subsequently, we received a medsun report # (b)(4) on september 22.2025 related to the same incident.As per belmont's procedure, a report is now being submitted.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of system error #101, the rapid infuser displays the following alarm message, "check temperature probes for blockage.Clean windows.Press retry to continue.Service machine if error persists.The operator manual states the following: "check disposable set and flow path for occlusions.Make certain the windows on the disposable set and the ir probes are clean and dry.Clean surfaces with moistened soft cloth if necessary.Dry off surfaces before continuing.The cited rapid infuser was evaluated by engineering.The reported issue could not be confirmed after extensive testing and no errors were found.The input and output temperature probes were inspected, and no abnormalities were identified that would have contributed to the reported error.No device malfunction could be verified with unit, and the root cause of the reported error 101 could not be determined.The device history was reviewed, and no similar incidents were identified.To ensure that this unit performs according to our specifications before shipping it back, we operated the unit at elevated temperatures for 48 hours and we performed a final functional test, an electrical safety test, and a final inspection.The unit passed all test specifications and inspection requirements.We will continue to monitor this type of incident closely and take further corrective and preventive action if required.

Brand Name
RAPID INFUSER RI-2, 120V, 750 ML/MIN
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
hiba inayath sharief
780 boston road
billerica, MA 01821
MDR Report Key23359055
Report Number1219702-2025-00063
Device Sequence Number15668760
Product Code FRN
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number903-00039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Initial Report FDA Received Date10/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale